Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 215, NWS Jackson, MS

April 2, 2000Issaquena County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2000, 4:02 PM CDT for Issaquena County, Warren County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2000, 4:02 PM CDT (21:02 UTC)
Expired
Apr 2, 2000, 4:45 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Issaquena County, MS, Warren County, MS

What was reported inside it

TimeReportWhereRemark
Apr 2, 4:15 PM CDTHail 0.75Redwood, MS
Apr 2, 4:30 PM CDTThunderstorm WindValley Park, MSNumerous trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 022103
SVRJAN
MSC055-149-022145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 445 PM CDT

* AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER MADISON PARISH NEAR THE MISSISSIPPI     
  RIVER...OR ABOUT 4 MILES EAST OF TALLULAH...MOVING NORTHEAST AT    
  45 MPH.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:15 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 2, 3:15 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SUN APR 2 2000

WILL KEEP FLOOD WATCH IN SAME AREA...BUT CHANGE WORDING FROM "FLASH
FLOOD" TO "FLOOD". MOST RIVERS ARE AT OR APPROACHING FLOOD STAGE AND
MORE RAIN ON THE WAY TONIGHT AND MONDAY. THANKS KMEG FOR COORDINATION
ON THIS POINT.

HEAVY RAIN AXIS LIKELY TO BE OVER WEST CENTRAL...NORTH...AND
NORTHEAST CWFA TONIGHT BEFORE SHIFTING TO SOUTHWEST...CENTRAL...AND
EAST CENTRAL CWFA MONDAY. SOUTHEAST MAY ESCAPE HEAVIEST RAINS AS
BEST DYNAMICS AND DEEPEST MOISTURE NEVER QUITE GET IN PHASE DOWN
THERE.

TEMPS WILL FALL DRAMATICALLY BEHIND COLD FRONT WHICH WILL ENTER
NORTHWEST CWFA MONDAY MORNING AND EXIT THE SOUTHEAST CWFA MONDAY
EVENING. WEDNESDAY MORNING WILL BE THE COLDEST MORNING AS SURFACE
RIDGE AXIS CUTS THROUGH THE CWFA AND DRY AIR/CLEAR SKIES ALLOW FOR
GOOD RADIATIONAL COOLING.

QPF DISCUSSION: WILL FOLLOW AVN LOCATION OF HEAVY PRECIP AXIS AS IT
HAS BEEN VERIFYING BEST WITH THIS SYSTEM. CUT BACK AMOUNTS JUST A
LITTLE.

EXTENDED...MRF AND NOGAPS AGREE NEXT CHANCE OF PRECIP FRIDAY NIGHT
OR SATURDAY. YES...THE WEEKEND AGAIN. FOR NOW WILL KEEP FRIDAY DRY
AND HOPE ALL THE RAIN FROM THIS WEEKEND HAS A FEW DAYS TO FIND ITS
WAY TO THE GULF BEFORE THE NEXT ROUND.

.JAN...
MS...FLOOD WATCH THROUGH TONIGHT MSZ018-019-025>062.
AR...FLOOD WATCH THROUGH TONIGHT ARZ074-075.
LA...FLOOD WATCH THROUGH TONIGHTL LAZ007>009-015-016-023>026.
06

In the hours before

Special weather statement, Apr 2, 10:15 AM CDT, 5 hours 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
030400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN APR 2 2000

A STALLED AND WEAKENING FRONTAL BOUNDARY ACROSS THE ARK-LA-TEX
WILL CONTINUE TO PROVIDE THE FOCUS THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND
NORTHWEST AND CENTRAL MISSISSIPPI THROUGH TONIGHT. THE AIRMASS
ACROSS THE REGION IS MOIST AND UNSTABLE...AFTER SEVERAL ROUNDS OF
RAIN AND THUNDERSTORMS SEVERAL BOUNDARIES ALSO EXIST ACROSS
PORTIONS CENTRAL AND SOUTH MISSISSIPPI. THESE BOUNDARIES WILL ALSO
AID IN THUNDERSTORM DEVELOPMENT LATER TODAY.

FLASH FLOODING WILL CONTINUE TO BE A THREAT IN THE DELTAS OF
MISSISSIPPI...LOUISIANA AND ARKANSAS...AS WELL AS WEST CENTRAL
MISSISSIPPI. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME...BUT A FEW STORMS GENERALLY SOUTH OF A PORT GIBSON TO MERIDIAN
LINE COULD PRODUCE SOME STRONG GUSTY WINDS AND SOME HAIL.

EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE
LATEST WEATHER CONDITIONS THROUGH TONIGHT.

FOR INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GrOV/JAN.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:36 PM CSTSevere Thunderstorm WarningJANHumphreys, Leflore39 min
Apr 1, 6:53 PM CSTTornado WarningJANHolmes37 min
Apr 1, 10:36 PM CSTSevere Thunderstorm WarningJANCarroll, Leflore29 min
Apr 1, 10:44 PM CSTFlash Flood WarningJANGrenada4 hr
Apr 1, 11:05 PM CSTSevere Thunderstorm WarningJANMontgomery25 min
Apr 1, 11:26 PM CSTFlash Flood WarningJANCarroll, Leflore4 hr
Apr 1, 11:33 PM CSTSevere Thunderstorm WarningJANWashington27 min
Apr 2, 7:08 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey37 min
Apr 2, 7:29 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo31 min
Apr 2, 7:41 AM CDTSevere Thunderstorm WarningJANMadison34 min
Apr 2, 9:40 AM CDTFlash Flood WarningJANHolmes110 min
Apr 2, 4:31 PM CDTSevere Thunderstorm WarningJANYazoo44 min
Apr 2, 4:47 PM CDTSevere Thunderstorm WarningJANJefferson28 min
Apr 2, 5:09 PM CDTSevere Thunderstorm WarningJANMadison36 min
Apr 2, 5:15 PM CDTTornado WarningJANMadison, Rankin30 min
Apr 2, 5:24 PM CDTSevere Thunderstorm WarningJANClaiborne36 min
Apr 2, 5:34 PM CDTTornado WarningJANLeake, Scott26 min
Apr 2, 5:45 PM CDTSevere Thunderstorm WarningJANMadison45 min
Apr 2, 5:52 PM CDTSevere Thunderstorm WarningJANWarren38 min
Apr 2, 5:55 PM CDTSevere Thunderstorm WarningJANAttala50 min
Apr 2, 5:58 PM CDTTornado WarningJANLeake47 min
Apr 2, 6:02 PM CDTSevere Thunderstorm WarningJANNewton, Scott43 min
Apr 2, 6:04 PM CDTSevere Thunderstorm WarningJANHinds41 min
Apr 2, 6:13 PM CDTTornado WarningJANNeshoba47 min
Apr 2, 6:17 PM CDTSevere Thunderstorm WarningJANSimpson, Smith43 min
Apr 2, 6:30 PM CDTSevere Thunderstorm WarningJANMadison45 min
Apr 2, 6:34 PM CDTTornado WarningJANNewton26 min
Apr 2, 6:41 PM CDTFlash Flood WarningJANAdams, Jefferson2 hr
Apr 2, 6:45 PM CDTSevere Thunderstorm WarningJANRankin60 min
Apr 2, 6:50 PM CDTTornado WarningJANKemper, Noxubee, Winston40 min
Apr 2, 6:53 PM CDTSevere Thunderstorm WarningJANClaiborne37 min
Apr 2, 6:55 PM CDTSevere Thunderstorm WarningJANHinds20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.